I took Sirolimus bcs I have a complicated, yet to be correctly diagnosed autoimmune process, as described by the tissue biopsy, that makes my fingers swell into a sausage size state. (RA is ruled out, and the joints themselves don’t hurt). Once they swell, they stay that way up to year, going top and down only a little bit. In all these years I probably had 3 times of the fingers going back to a normal state in these years - but the longest remission was about a month, and then back to sausages. Needless to say, aesthetics aside, it is not fun condition to live with: They itch, they hurt, they are hot and throbbing at times, you get the picture. And is concerning bcs it is a symptom of something larger. Plus I have a lot of other symptoms that accompany this situation. Since I’ve ben around bio-hacking circles for a long time now, I was following the Rapamycin topic until one day I came across some info on its balancing effects on immune system… I instantly got a hunch that I should actually try it - a shot in the dark, for sure, but everything else I tried so far failed anyway. So try I did.
I got a generic Sirolimus 2 mg ($210, 30 tabs, CVS pharmacy in the US).
Decided to take it on Sundays with a meal (containing some fat).
1st Sunday: Took the drug at about 2 pm. Woke up at 2 AM with serious belly ache, racing heart beat, nausea, went to the bathroom once. Decided I had a food poisoning episode. Recovered for 2 days.
2nd Sunday: Took the drug at the same time, about 2pm. This time I I woke up about 2 AM with EXCRUCIATING stomach ache, at level 10 on the scale of 1-10… never felt anything like this in my life, like a bunch of knifes tearing my stomach up! plus nausea, racing heart beat, and a trip to the bathroom. The torture lasted about 9 hours, pain slowly spreading from upper stomach to the lower, until the whole belly area was in agony.
After the pain subsided, it took me 3 days to be able to walk normally: even though there was no acute pain, every step I made resonated into my instants (which we dont feel in normal circumstances), and I couldn’t touch my stomach anywhere - from top to bottom - without feeling the pain.
When my brain finally came back online, I shortly considered another food poisoning, but that didn’t make sense anymore… The timing for both episodes was obvious. I had to think Sirolimus was the culprit
So I went back to the side-effects section of the drug description, and there was the abdominal pain.
But at a low dose of 2 mgs it wasn’t supposed to happen - I plowed through ALL available Internet reviews and forums, no one had this type of severe reaction! Then I found a case study describing approximately what happened to me, and now I know it was Intestinal Angioedema. It also explained why I had the pain walking and touching the abdomen when the acute pain at rest went away. It is potentially life threatening. Sirolimus-induced severe small bowel angioedema - PMC
After I recovered from these increasingly dangerous episodes, I noticed that my fingers were not swollen anymore!!! Sure, they look horrendous, it is like a 300 lb obese person loosing half the weight in a few days, but its been about 3 weeks since the last time I took Sirolimus and they still aren’t swollen!
It turned out my intuition was right - Rapamycin did something that I dont understand to address my issue. Which means not only the fingers, but whatever the actual underlying condition it is that had plagued me all this time. I’ve had this condition for 10 years now. This one random thing that I tried out of desperation actually worked, but it also almost killed me. Which means that I can’t take it again. Even the thought of going through all that I went through that second night again makes me shudder. And I am not a sissy.
- One thought that I had is that is may be possible that some excipients in the generic version are to blame for this reaction.
- Another thought - what if I tried 1mg? After all, my main reason for taking it was not the lie extension, although it would be a great bonus, but the immune system function. On the other hand, if it is the Rapamycin molecule that cased this reaction, then I doubt that lowering the dose may preclude it from happening again. Which also means that trying and Rapa analogue is not likely to offer a different result either.
- Anything I am missing here? What would you do?
Thnx for reading this long saga, you guys can see that I really had to vent, feeling defeated right now.
If anyone has access to any of the knowledgeable doctors/researchers that may be interested in this story or has an idea how to contact them, pls let me know.